Red eyes that burn/stings with red lines for 3 months.
I'm 27, I have been wearing glasses for 10 years (I never used lenses) and here's my problem, in late October 2011 while I watch TV my eyes started to feel painfull, after awhile it started burning and I had the feeling of sea sand was in my eyes, also in rooms illuminated by sunlight that passes through the frosted glass windows such rooms would feel bloomy, misty or steamy and also a large red "vein" appeared on my left eye.
So I try an eyedrop for treatment of drye eyes to get better but it didn't get any better, when I saw it was no better after two days so I go to a general practicioner who prescribe the same eye drop I used to take my 1 month and Opticrom and to take for 1 week. A month after that I still had "bloomy" "misty" effect in the rooms with lighting in white, also it was still tingling / burning around the eyes, red large vein in the left eye was still there. I tried to watch the TV again, but my eyes still burned and stinged.
So I go back in late November to the GP who prescribed me this time, Visine eye drops (for irritations such as conjuctivitis) and the same dry eyes eye drops to take for a month and he told me to go try to consult with an ophthalmologist.
Visine eye drops (for irritations such as conjuctivitis) was "hard to digest" for my eyes and gave me feelings of "heavy eyelids" each time I woke up.
I go to the hospital, an internal gave me Celluvisc (artificial tears) to take a month, so I stopped Visine and took Celluvoc plus dry eyes eye drops and I no longer feel the sensations of "bloom", "mist" or "steam" but I still had eyes that burn and the "red veins".
Mid December I see an ophthalmologist who told me to try several products VISMED, Celluvisc, Visine, and same dry eyes drops and an eye wash (boric acid etc) to take for a month. So I try to diversify to try the 5 eye drops I was given, after awhile little red lines started to appear on the white of my eyes, the old "veins" red spread.
January 2012, I will see another GP who told me to stop because all these eye drops because I do not have conjunctivitis and that my problem is linked to a deterioration in the quality of the protective film, so he tells me to use the eye wash (boric acid) and four minutes after that applying Tear-Gel Hyabak Protector he prescribed me and do that 3-4 times a day for 1 month.
I rest my eyes for eight days, no PC or TV, just novels and I take eyewash + Hyabak Protector 3 times a day. 8 days later the eyes are still red with even more new red lines that are appeared and older red "veins" that spread more, but my eyes don't burn anymore burn anymore it just stings.
So here I can not watch TV for 3 months, I have red veins and stains pink / red in the corners of the eyes that do not disappear and even though I took eye drops, eye wash and artificial tears for 3 months instead of improving it only gets worse from week to week.
I would recommend follow up with an ophthalmologist until the problem is solved. I have never recommend boric acid wash and I do not know of any ophthalmologist who does. Visine does not help most eye problems. It gets the red out but then redness return and is worse (rebound).
I feel your have: 1) Allergies, or 2) Dry eyes or 3) #2 with blephartitis, or 3) infection or inflammation.
Thank you for your reply, my next ophthalmologist appointment is not until February 22nd, in the meantime all I can go to is the GP.
On the other hand I stopped taking the eyewash today, because my eyes would just get redder each time and they would hurt and look like they were burned with acid or something.
Plus on the notice it said that the eyewash was Sodium Borate + Boric Acid
and that it was a Local antiseptic / Light Astringent for ophthalmic use in case of conjunctival irritation.
But it also said that a possible side-effect would be ocular irritation.
So instead I took a shower and I let the shower water wash my eyes (instead of using the eyewash), out of the shower my left eye was blood red with tons of vessels on one part and after I dried myself I applied the Tear-Gel Hyabak Protector,
I don't know if I have Blephartitis, but I noticed that I have been getting small amount of sticky/viscous secretion stuck in my Lacrimal caruncle each morning since August 2011, also I noticed the first signs of conjonctival irritation on the 15th October 2011 (just five days before my eyes started hurting while I watching) when I was reading a novel and felt a burning sensation on the part of my eyes that is hidden under the Plica Semilunaris, I go look in the mirror by turning my eyes like this:
I finally saw a good Ophtalmologist and it turns out it was:
"2) Dry eyes or 3) #2 with blephartitis"
I have been following a treatment for 3 days now, it feels much better but of course my eyes are still red/irritated because of the toxins released by the bacterias inside my inflamed eyelids which irritates and redens the eyes, there is also the fact that Blepharitis causes the protective film and tears to be of poor quality because it disables the necessary oils from being released.
Is there any tips you could give me to help live with this Chronic disease? Because all I was given were directives on how to clean the eyelids (hot bathglove twice a day for 10 days with eyelid massages, then hydratate and clean the eyes with a physiological serum, after that do the same 5 times a week... forever.)
But I read on the internet that you can take nutritional suplments and vitamines that help with the condition, such as Omega 3 fish oil (capsule or liquid form), should I take some of that for example?
You check your power for reading glasses also. My eyes also get red lines after reading anything. Different areas of redness with different reading glasses. The redness disappears if I stop reading and see distant objects and do normal work. Still dont know the cause.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.